MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX25 OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX25 OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Codes Gas Output Problem (1266); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the capiox fx15 oxygenator was in tof surgery.The circuit was primed and checked multiple times for any leakage.Sternotomy was done and cannulation also done after dividing the line.Before cannulating aorta, the occlusion was checked again but there was retrograde flow observed in the arterial line.Pump head was also checked for any leak or under occlusion.Circuit was changed for any leakage in the manifold/sample line, the recirculation line, three ways, cardioplegia system and the heater cooler unit.Despite checking every possible connection, the retrograde flow and air was coming in the circuit from unknown sources.Hence oxygenator was changed after which the problem was solved, and no retrograde flow and air was seen.The event occurred intra-operative.The patient's final impact was not harmed.The patient was not injured during the event and medical or surgical intervention was not required.
 
Additional Manufacturer Narrative
Pma/510(k)- k130520.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Review of the manufacturing record and the shipping inspection record of the involved product code/lot number combination confirmed that there were not any indications of anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot number combination.Based on the investigation result, since the actual product could not be confirmed and detailed information was not obtained, the cause of occurrence could not be clarified.Relevant ifu reference: (i) do not obstruct gas outlet port.Avoid buildup of excess pressure in the gas phase to prevent gaseous emboli entering the blood phase.(warnings).(ii) pressure in the blood phase should always be higher than that in the gas phase to prevent gaseous emboli entering the blood phase.(warnings).(iii) the gas flow rate should not exceed 15l/min.Excessive gas flow rate will bring about pressure increase in the gas phase, allowing gaseous emboli to enter the blood phase.(warnings).(iv) during recirculation, do not use pulsatile flow and do not stop the blood pump suddenly as these actions may cause gaseous emboli to enter the blood phase from the gas phase due to inertia force.(warnings).(v) to prevent gaseous emboli from entering the blood phase, make sure that the arterial pump flow rate always exceeds the flow rate of the cardioplegia line.The blood flow rate of the cardioplegia line should not exceed 1l/min.(warnings).(vi) ensure that the de-airing process is complete prior to initiating bypass.(c.Initiation of bypass).Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).

Brand Name
CAPIOX FX25 OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key15457802
Report Number9681834-2022-00190
Device Sequence Number6902482
Product Code DTZ
UDI-Device Identifier04987350701169
UDI-Public04987350701169
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberN/A
Device Catalogue NumberCX*FX15RW30
Device Lot Number210331
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Initial Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age4 YR
Patient SexMale
Patient Weight8 KG
Patient EthnicityHispanic